Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 14, 2015, 1:14 PM PDT for Elko County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 1:14 PM PDT (20:14 UTC)
- Expired
- Jul 14, 2015, 2:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:48 AM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 7:48 AM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 748 AM PDT TUE JUL 14 2015 SYNOPSIS...AN UPPER LEVEL TROUGH JUST WEST OF THE REGION WILL RESULT IN MOISTURE AND INSTABILITY TO REMAIN IN PLACE ACROSS NORTHERN AND PORTIONS OF CENTRAL NEVADA TODAY AND AGAIN WEDNESDAY. AFTERNOON TEMPERATURES BOTH DAYS WILL BE SLIGHTLY BELOW NORMAL. && .UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS PORTIONS OF HUMBOLDT AND NORTHERN ELKO COUNTY. UPDATED FORECAST TO INCLUDE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED AT 315 AM / SHORT TERM...TODAY AND WEDNESDAY. THE AXIS OF AN UPPER LEVEL TROUGH THAT HAS BEEN POSITIONED ALONG THE WEST COAST FOR THE PAST SEVERAL DAYS WILL EDGE SLIGHTLY EASTWARD OVER THE WESTERN STATES TODAY. SEVERAL IMPULSES LIFTING NORTHEAST THROUGH THE GREAT BASIN WILL CAUSE SHOWERS AND THUNDERSTORMS AGAIN TODAY. ONE SUCH IMPULSE HAS HELPED TO DEVELOP SHOWERS FROM EASTERN PERSHING AND SOUTHEAST HUMBOLDT COUNTIES ACROSS NORTHERN LANDER/EUREKA INTO ELKO COUNTY EARLY THIS MORNING. MODEL SOUNDING PROFILES SUPPORT LOCALLY STRONG WIND GUSTS WITH THE STRONGEST DOWNDRAFT CELLS OVER ELKO COUNTY THIS AFTERNOON. SPC HAS PLACED ELKO COUNTY IN A MARGINAL THREAT FOR STRONG POSSIBLE SEVERE WIND GUSTS WITH THE STRONGEST ACTIVITY TODAY. SHOWERS AND THUNDERSTORMS SLOWLY WIND DOWN LATE TONIGHT BUT REDEVELOP ONCE AGAIN ESPECIALLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE TAIL END OF OF AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL BRING THE POSSIBILITY OF SOME THUNDERSTORM ACTIVITY TO NORTHERN NV THURSDAY THROUGH SATURDAY. THINGS COULD GET INTERESTING SUNDAY AND MONDAY AS MODELS, ESPECIALLY THE GFS, SHOW A SURGE OF TROPICAL MOISTURE FROM THE REMNANTS OF HURRICANE DELORES MOVING INTO NV. BUMPED UP POPS BUT NOT AS MUCH AS THE MODELS SUGGEST AS THINGS CAN CHANGE SIGNIFICANTLY BETWEEN NOW AND THEN. AVIATION...MOISTURE AND INSTABILITY WILL REMAIN ACROSS NORTHEAST NV TODAY FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON, MAINLY IMPACTING THE KEKO TERMINAL, WHERE ABOUT A 25 PCT CHANCE OF A THUNDERSTORM IS IN THE FORECAST. FIRE WEATHER...A SIMILAR SCENARIO WITH AN UPPER LEVEL TROUGH TO THE WEST WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND PORTIONS OF CENTRAL NEVADA TODAY AND WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/99
In the hours before
Special weather statement, Jul 14, 12:37 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1237 PM PDT TUE JUL 14 2015 NVZ031-142015- NORTHERN ELKO COUNTY NV- 1237 PM PDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 115 PM PDT... AT 1236 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES NORTHWEST OF TUSCARORA...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILSON RESERVOIR AND SHEEP CREEK RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR SHEEP CREEK OR WILSON RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4154 11650 4160 11657 4193 11630 4175 11604 TIME...MOT...LOC 1936Z 222DEG 18KT 4160 11647 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jul 14, 1:59 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 46 min |
| Jul 14, 4:25 PM PDT | Special Weather Statement | LKN | 50 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.